Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Constipated everyday. On fibers. Hypothyroidism. Why diarrhea now?

Hi! I am having stomach problems. I normally constipated on a daily basis. I try to eat more fiber and drink Metamucil daily. I m definitely not perfect with my fiber intake and have been slacking on the daily metamucil for the past 2 weeks. My problem right now, is that for the past 2 days I ve had diarrhea-like urges but not much comes out. It s like I m constipated but dry heaving. This particular problem has never happened to me. I m trying to think of any additional info to give... I m 27 and hypothyroid . I take 70micrograms of levothyroxine a day. I also, take 40mg of vyvance a day. I am living overseas in Grenada, so stomach problems are quite prevalent. More often then not Im constipated but I do have bouts of diarrhea. Also, I just finished school finals and am starting the hardest semester of med school at SGU, so I ve been very stressed.
Asked On : Wed, 22 Aug 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hi, Bettybturner,
Thanks for query.
As you are having hypothyroid ,constipation is common.
But in your case urge for going motion and off an attack of diarrhea, it shows that you might be having chronic intestinal infection like chronic amoebiasis.
Go for tablet Ofloxacilin,Tinidazole combination for 3 days under guidance of your doctor.
Take plenty of water,more fiber containing diet,fruit juices,papita,banana.
Ok and bye.
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions